|undetectable viral load, CD4 count going down
Jun 6, 2010
Dear Professor, I was diagnoseed with AIDS in nov. 2008. The reason I say AIDS is because my CD4 count was 15 back then with a viral load of 50,000. Since that time I have taken Atripla which didn't seem to help the CD4 count however the viral loaad became undetectable. Last fall My HIV specialist switched meds, I now take Truvada, Norvir, and Reyataz and Mepron for bacterial infections. In April my cd4 count was only 63, which is down from the Jan. blood work of 68. My viral load is still undetectable. My HIV specialist says not to worry however I am very afraid the I am going into immunological failure. I am also afraid because my CD4 count is so terribly low. Does this all sound normal to you or am I never going to improve, just get worse until I die from an OI? Is the medicine regimine that I am on a good ccombination? I also take four different antidepressants for severe depression. Thank you for your time.
| Response from Dr. Holodniy
It is not unusual to see a very slow increase in CD4 count when the baseline count was extremely low like yours. There is no real difference in your CD4 count, although I know at that level every one counts. The most important thing is that your viral load has remained undetectable, which means the meds are working, and it will take some time for your bone marrow to recover and begin making more CD4 cells. So, it all sounds normal to me. One thing I might look at is what antidepressants your are taking and can any of them affect your white blood cell count. Some do, and the affect could be magnified with norvir, which might be affecting their metabolism keeping your WBC and therefore your CD4 count low.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.